Psycho-Babble Medication Thread 338425

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Increasing Lexapro Dose - Advice Needed

Posted by celextolex on April 21, 2004, at 14:39:09

I've been on 10 mg Lexapro for about 4 weeks (was on Celexa before that). I noticed only slight differences. Finally, yesterday I felt like I had a small break from the depression and anxiety, but this last weekend was hell and today is mixed. My pdoc told me today that I should increase to 20 mg; I suggested 15mg, but he thinks that's not enough and strongly recommends that I go up to 20 mg.

Will I notice a difference? Shouldn't I hold out at 10 mg for a little longer to see if things get better? Should I go to 15mg or 20 mg? I'm afraid of increasing to high because I don't want to start getting side effects again. Please let me know your experiences.

Thanks!

 

Re: Increasing Lexapro Dose - Advice Needed

Posted by Bill LL on April 21, 2004, at 15:15:47

In reply to Increasing Lexapro Dose - Advice Needed, posted by celextolex on April 21, 2004, at 14:39:09

I think that 15 and 20 are both good options. I presonally am doing very well on 30. I went from 20 to 30 about 4 months a go. The Lexapro has taken away my depression, but I could use a bit more energy.

If it were me, I would "officially" go to 20 mg. By that I mean have your doctor call the pharmacy for 20 mg pills. Then, if you would like to start with 15, cut the pills in half, then cut the half in half. This will save money because the 20 mg pills cost about the same as the 10 mg pills.

Try 15 for a week or so, and then decide if you need 20. OR start with 20 for a week or so, and see if you want to go down to 15. Either way should be fine.

When you cut the halves in half, you can probably do a better job with a razor blade knife than with a regular pill cutter.

 

Re: Increasing Lexapro Dose - Advice Needed

Posted by KathrynLex on April 21, 2004, at 16:51:01

In reply to Re: Increasing Lexapro Dose - Advice Needed, posted by Bill LL on April 21, 2004, at 15:15:47

Hi Celextolex,

When I increased from 10 mgs to 20 mgs...I first increased to 15 mgs for two weeks. It helps to minimize the side effects. Also, sometimes people do really well at 15 mgs and never feel the urge to go all the way up to 20 mgs. It couldn't hurt to go up gradually, especially since you're worried about taking too much. I hope it goes well for you.

K.

 

Re: Increasing Lexapro Dose - Advice Needed KathrynLex

Posted by celextolex on April 22, 2004, at 18:29:20

In reply to Re: Increasing Lexapro Dose - Advice Needed, posted by KathrynLex on April 21, 2004, at 16:51:01

K,
Thanks for the advice. So, I was feeling so bad yesterday and I'm sick of feeling bad that I decided to go straight to 20 mg. Also, I don't have the patience for a failed treatment. Anyway, I took the 20 mg before I went to bed and about 2 or 3 hours later I woke up and felt like all my brain cells were firing and all my muscles were aching. I then popped some Ativan and it went away. Today, actually has been fine with no weird attacks and I felt better today emotionally than I have in a long, long time.

Should I expect more of the same from last night? Do these weird attacks happen right after you take the meds, or do they happen randomly? I'm actually feeling sort of optimistic that last night was a one time thing and that maybe I'll finally get relief from this depression, obsessive thoughts, anxiety, etc. Either way, I'll take those nightly attacks if I can start to feel better.

Thanks,

C

 

Re: Increasing Lexapro Dose - Advice Needed celextolex

Posted by KathrynLex on April 22, 2004, at 19:13:19

In reply to Re: Increasing Lexapro Dose - Advice Needed KathrynLex, posted by celextolex on April 22, 2004, at 18:29:20

Hi Celextolex,

Even if you do experience the feeling you had last night again, you can always have another Ativan. I had odd little attacks like that until my third week on lexapro, but after that I didn't have any trouble with it.

I hope tonight goes well for you, and it's great to hear that you're feeling better.

K.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.